Alert archive / Idaho / Wind Advisories in 2017

Wind Advisory 12, NWS Pocatello, ID

May 11, 2017

NWS Pocatello, ID issued this wind advisory at May 11, 2017, 2:42 PM MDT. It took effect at May 12, 2017, 1:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 11, 2017, 2:42 PM MDT (20:42 UTC)
In effect from
May 12, 2017, 1:00 PM MDT
Expired
May 12, 2017, 10:11 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

156 
WWUS75 KPIH 112042
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
242 PM MDT Thu May 11 2017

...Late Spring Snow Storm arrives Friday Afternoon...

.A powerful and cold storm will arrive in central Idaho Friday
afternoon, bringing very windy conditions to all of central and
eastern Idaho, along with some snow, with the snow level
eventually lowering to around the 5500 feet elevation.

IDZ017-020-021-121100-
/O.NEW.KPIH.WI.Y.0012.170512T1900Z-170513T1000Z/
Eastern Magic Valley-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, Idaho Falls, 
Rexburg, and Pocatello
242 PM MDT Thu May 11 2017

...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 4 AM MDT
SATURDAY...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from 1 PM Friday to 4 AM MDT
Saturday. 

* IMPACTS/TIMING...Winds will increase strongly during the early
  afternoon and peak around 7 pm Friday night. Winds are strong
  enough to bring down branches and weakened trees, taking with
  them powerlines or doing damage to structures. Driving high-
  profile vehicles will be difficult. Blowing dust near
  agricultural fields can reduce visibilities suddenly to zero
  with no warning, making driving at normal highway speeds 
  dangerous.

* WINDS...South to west winds of 30 to 40 mph with a peak gust up
  to 50 mph are likely.

* LOCATIONS...The Snake River plain and eastern Magic Valley from
  Burley to Rexburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

IDZ022-121100-
/O.NEW.KPIH.WI.Y.0012.170512T1900Z-170513T1000Z/
South Central Highlands-
Including the cities of Malad City, Oakley, and Rockland
242 PM MDT Thu May 11 2017

...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 4 AM MDT
SATURDAY...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from 1 PM Friday to 4 AM MDT
Saturday. 

* IMPACTS/TIMING...Winds will increase strongly during the early
  afternoon and peak around 6 pm Friday night. Winds are strong 
  enough to bring down branches and weakened trees, taking with 
  them powerlines or doing damage to structures. Driving high- 
  profile vehicles will be difficult. Blowing dust near
  agricultural fields can reduce visibilities suddenly to zero
  with no warning, making driving at normal highway speeds 
  dangerous.

* WINDS...South to west wind of 30 to 40 mph with gusts as high as
  50 mph.

* LOCATIONS...The south central highlands of Idaho, including
  Interstate 84 from the Idaho-Utah border to the western Magic
  Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

Messick
4 follow-up statements
339 
WWUS75 KPIH 120919
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
319 AM MDT Fri May 12 2017

...Late Spring Snow Storm arrives this Afternoon...

.A powerful and cold storm will arrive in central Idaho this
afternoon, bringing very windy conditions to all of central and 
eastern Idaho, along with some snow, with the snow level 
eventually lowering to around the 5500 feet elevation.

IDZ017-020-021-122200-
/O.CON.KPIH.WI.Y.0012.170512T1900Z-170513T1000Z/
Eastern Magic Valley-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, Idaho Falls, 
Rexburg, and Pocatello
319 AM MDT Fri May 12 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM MDT SATURDAY...

* IMPACTS/TIMING...Winds will increase strongly during the early
  afternoon and peak around 7 pm tonight. Winds will be strong 
  enough to bring down branches and weakened trees, taking with 
  them powerlines or doing damage to structures. Driving high- 
  profile vehicles will be difficult. Blowing dust near 
  agricultural fields can reduce visibilities suddenly to zero 
  with no warning, making driving at normal highway speeds 
  dangerous. 

* WINDS...South to west winds of 30 to 40 mph with a peak gust 
  up to 50 mph are likely. 

* LOCATIONS...The Snake River plain and eastern Magic Valley 
  from Burley to Rexburg. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

IDZ022-122200-
/O.CON.KPIH.WI.Y.0012.170512T1900Z-170513T1000Z/
South Central Highlands-
Including the cities of Malad City, Oakley, and Rockland
319 AM MDT Fri May 12 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM MDT SATURDAY...

* IMPACTS/TIMING...Winds will increase strongly during the early
  afternoon and peak around 6 pm tonight. Winds will be strong 
  enough to bring down branches and weakened trees, taking with 
  them powerlines or doing damage to structures. Driving high- 
  profile vehicles will be difficult. Blowing dust near 
  agricultural fields can reduce visibilities suddenly to zero 
  with no warning, making driving at normal highway speeds 
  dangerous. 

* WINDS...South to west wind of 30 to 40 mph with gusts as high 
  as 50 mph. 

* LOCATIONS...The south central highlands of Idaho, including 
  Interstate 84 from the Idaho-Utah border to the western Magic 
  Valley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
824 
WWUS75 KPIH 122008
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
208 PM MDT Fri May 12 2017

...Late Spring Snow Storm Already Bringing Wind...

.A powerful and cold storm arrived in central Idaho Friday 
afternoon, bringing very windy conditions to all of central and 
eastern Idaho, along with some snow, with the snow level 
eventually lowering to around the 5500 feet elevation.

IDZ017-020-021-131000-
/O.CON.KPIH.WI.Y.0012.000000T0000Z-170513T1000Z/
Eastern Magic Valley-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, Idaho Falls, 
Rexburg, and Pocatello
208 PM MDT Fri May 12 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT SATURDAY...

* IMPACTS/TIMING...Winds will increase strongly during the early 
  afternoon and peak around 7 pm tonight. Winds will be strong 
  enough to bring down branches and weakened trees, taking with 
  them powerlines or doing damage to structures. Driving high- 
  profile vehicles will be difficult. Blowing dust near 
  agricultural fields can reduce visibilities suddenly to zero 
  with no warning, making driving at normal highway speeds 
  dangerous. 

* WINDS...South to west winds of 30 to 40 mph with a peak gust 
  up to 50 mph are likely. 

* LOCATIONS...The Snake River plain and eastern Magic Valley 
  from Burley to Rexburg. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

IDZ022-131000-
/O.CON.KPIH.WI.Y.0012.000000T0000Z-170513T1000Z/
South Central Highlands-
Including the cities of Malad City, Oakley, and Rockland
208 PM MDT Fri May 12 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT SATURDAY...

* IMPACTS/TIMING...Winds will increase strongly during the early 
  afternoon and peak around 6 pm tonight. Winds will be strong 
  enough to bring down branches and weakened trees, taking with 
  them powerlines or doing damage to structures. Driving high- 
  profile vehicles will be difficult. Blowing dust near 
  agricultural fields can reduce visibilities suddenly to zero 
  with no warning, making driving at normal highway speeds 
  dangerous. 

* WINDS...South to west wind of 30 to 40 mph with gusts as high 
  as 50 mph. 

* LOCATIONS...The south central highlands of Idaho, including 
  Interstate 84 from the Idaho-Utah border to the western Magic 
  Valley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

Messick
548 
WWUS75 KPIH 122244
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
444 PM MDT Fri May 12 2017

IDZ017-022-130645-
/O.UPG.KPIH.WI.Y.0012.000000T0000Z-170513T1000Z/
/O.NEW.KPIH.HW.W.0003.170512T2244Z-170513T0400Z/
Eastern Magic Valley-South Central Highlands-
Including the cities of Burley, Rupert, Heyburn, Malad City, 
Oakley, and Rockland
444 PM MDT Fri May 12 2017

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING...

The National Weather Service in Pocatello has issued a High Wind
Warning, which is in effect until 10 PM MDT this evening. The
Wind Advisory is no longer in effect. 

* IMPACTS/TIMING...Strong winds are likely through 9 pm tonight 
  and will gradually diminish after 9 pm. Winds may be strong 
  enough to bring down branches and weakened trees, taking with 
  them powerlines or doing damage to structures. Driving high- 
  profile vehicles will be difficult. Blowing dust near 
  agricultural fields can reduce visibilities suddenly to zero 
  with no warning, making driving at normal highway speeds 
  dangerous. 

* WINDS...West winds of 40 to 55 mph are likely with a peak gust
  up to 60 mph possible. 

* LOCATIONS...Eastern Magic Valley including Burley, Shoshone,
  Heyburn, Malta and Interstate 84.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IDZ020-021-130645-
/O.CON.KPIH.WI.Y.0012.000000T0000Z-170513T1000Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
444 PM MDT Fri May 12 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT SATURDAY...

* IMPACTS/TIMING...Strong winds will continue into the early
  evening hours before diminishing after 9 pm. Winds will be 
  strong enough to bring down branches and weakened trees, taking 
  with them powerlines or doing damage to structures. Driving 
  high- profile vehicles will be difficult. Blowing dust near 
  agricultural fields can reduce visibilities suddenly to zero 
  with no warning, making driving at normal highway speeds 
  dangerous. 

* WINDS...South to west winds of 30 to 40 mph with a peak gust 
  up to 50 mph are likely. 

* LOCATIONS...The Snake River plain and eastern Magic Valley 
  from Burley to Rexburg. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
751 
WWUS75 KPIH 130411
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1011 PM MDT Fri May 12 2017

IDZ017-022-130515-
/O.EXP.KPIH.HW.W.0003.000000T0000Z-170513T0400Z/
Eastern Magic Valley-South Central Highlands-
Including the cities of Burley, Rupert, Heyburn, Malad City, 
Oakley, and Rockland
1011 PM MDT Fri May 12 2017

...HIGH WIND WARNING HAS EXPIRED...

Winds have subsided noticeably from earlier this evening. Breezy
conditions are likely through the night and into Saturday.

$$

IDZ020-021-130515-
/O.CAN.KPIH.WI.Y.0012.000000T0000Z-170513T1000Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
1011 PM MDT Fri May 12 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pocatello has cancelled the Wind
Advisory. 

Winds are beginning to decrease across the region and will
gradually continue to weaken through the night. Therefore the 
wind advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 11, 3:20 AM MDT, 11 hours 22 minutes earlier.

Area forecast discussion, May 11, 3:20 AM MDT, 11 hours 22 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
320 AM MDT Thu May 11 2017

.SHORT TERM...Today through Saturday. Some pretty big changes will
occur in the next 48 hours. Before that though, look for another
pretty warm day across eastern Idaho. Some places will likely
touch 80 for highs. Expect a little bit of south wind by this
afternoon, picking up at 10-20mph in some places. A very weak wave
and a little bit of moisture will kick off showers and isolated
storms across the central mountains extending down into the
overnight hours. This all quickly shifts northeast before dawn. A
very strong cold front approaches tomorrow, spelling an end to all
of the warm weather we've been accustomed to over the past few
days. Out ahead of it, strong southerly winds will continue and
actually increase. Some of the guidance shows winds in excess of
30mph. Also, we are looking at showers and storms to develop as
the front arrives. The potential is there from strong to severe
storms as conditions are favorable for hail and gusty winds. The
temperature spread across this boundary is pretty good, 75-80
degrees ahead of it and 20+ degrees colder behind it.
Unfortunately the potential for locally heavy rain especially in
the central mountains. That will only add to the flooding issues.

Friday night and Saturday begins a longer period of cool and wet
weather across our part of the world. Off and on showers are
expected with the potential for a few afternoon/evening storms.
Snow levels are going to be pretty low, 5500-7000ft except for
along the Wyoming border and Bear River Range where they will be
at 7500-8000ft. It will be breezy but certainly not as strong as
tomorrow. Highs Saturday are ONLY going to be in the 50s at lower
elevations and 30s/40s in the mountains.  Keyes

.LONG TERM...Sunday through Wednesday. Multiple disturbances moving
through a broad low pressure trough will bring slightly warmer
temperatures and potential for afternoon showers or thunderstorms
both Sunday and Monday. These smaller disturbances lift northeast on
Monday keeping an chance of showers over the mountains and slight
chance in the Snake Plain. Models are in pretty good agreement with
a new closed low entering the Pacific Northwest on Tuesday and by
Tuesday night dropping it into Nevada, possibly Northern Arizona by
Wednesday, then gradually moving east-northeast with potential for
some wrap around precipitation affecting this area the end of next
week. Tuesday and Wednesday look cool with a good chance of showers
across all of Southeast Idaho. Snow levels dip to around 7000-7500
feet. RS

&&

.AVIATION...Increasing southwest flow leading to a slight
chance of showers and thunderstorms this afternoon in the KSUN area.
Isolated showers linger over the Central Mountains tonight, then the
trough progresses eastward with a slight chance of afternoon
thunderstorms at KBYI, KDIJ, and KIDA/KPIH by early Friday evening.
RS

&&

.HYDROLOGY...The central Idaho mountains continues in a general
warning for sheet flooding, and also specifically highlights the
Valley Creek around Stanley for flooding. On the mainstem rivers
in the central Idaho mountains, moderate flooding will continue on
the Wood River near Hailey. Elsewhere for mainstem rivers, the
Portneuf at Pocatello is cresting just above moderate flood stage
and is expected to decrease but remain in minor flood stage for
the next week. The Bear River at the ID-WY border continues at
minor flood stage. Finally, the Henry's Fork of the Snake near
Rexburg is still expected to reach flood stage, but it has been
pushed farther out in time to Sat evening, so the watch has been
updated. The flood advisory for Magic Reservoir releases
continues. Melt rates will start on a down trend Saturday when a
colder spring snow storm arrives over central and southern Idaho,
with snow levels lowering to 5500 feet elevation. Messick

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

Nearby

Wind Advisories in Idaho, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.